May  2015, 35(5): 2165-2175. doi: 10.3934/dcds.2015.35.2165

Random backward iteration algorithm for Julia sets of rational semigroups

1. 

Department of Mathematical Sciences, Ball State University, Muncie, IN 47306

2. 

Department of Mathematics, Graduate School of Science, Osaka University, 1-1, Machikaneyama, Toyonaka, Osaka, 560-0043

Received  February 2014 Revised  October 2014 Published  December 2014

We provide proof that a random backward iteration algorithm for approximating Julia sets of rational semigroups, previously proven to work in the context of iteration of a rational function of degree two or more, extends to rational semigroups (of a certain type). We also provide some consequences of this result.
Citation: Rich Stankewitz, Hiroki Sumi. Random backward iteration algorithm for Julia sets of rational semigroups. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2165-2175. doi: 10.3934/dcds.2015.35.2165
References:
[1]

M. F. Barnsley, J. H. Elton and D. P. Hardin, Recurrent iterated function systems,, Constr. Approx., 5 (1989), 3. doi: 10.1007/BF01889596. Google Scholar

[2]

D. Boyd, An invariant measure for finitely generated rational semigroups,, Complex Variables Theory Appl., 39 (1999), 229. doi: 10.1080/17476939908815193. Google Scholar

[3]

T. Butz, W. Conatser, B. Dean, K. Hart, Y. Li and R. Stankewitz, Julia 2.0 fractal drawing program,, , (). Google Scholar

[4]

J. H. Elton, An ergodic theorem for iterated maps,, Ergodic Theory Dynam. Systems, 7 (1987), 481. doi: 10.1017/S0143385700004168. Google Scholar

[5]

D. Fried, S. M. Marotta and R. Stankewitz, Complex dynamics of Möbius semigroups,, Ergodic Theory Dynam. Systems, 32 (2012), 1889. doi: 10.1017/S014338571100054X. Google Scholar

[6]

N. Fujishima, Chaotic dynamical systems and fractals,, Bachelor thesis, (2013). Google Scholar

[7]

H. Furstenberg and Y. Kifer, Random matrix products and measures on projective spaces,, Israel J. Math., 46 (1983), 12. doi: 10.1007/BF02760620. Google Scholar

[8]

Z. Gong and F. Ren, A random dynamical system formed by infinitely many functions,, Journal of Fudan University, 35 (1996), 387. Google Scholar

[9]

J. Hawkins and M. Taylor, Maximal entropy measure for rational maps and a random iteration algorithme,, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1442. doi: 10.1142/S021812740300731X. Google Scholar

[10]

A. Hinkkanen and G. Martin, The dynamics of semigroups of rational functions I,, Proc. London Math. Soc., 73 (1996), 358. doi: 10.1112/plms/s3-73.2.358. Google Scholar

[11]

A. Hinkkanen and G. Martin, Julia sets of rational semigroups,, Math. Z., 222 (1996), 161. doi: 10.1007/BF02621862. Google Scholar

[12]

J. E. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713. doi: 10.1512/iumj.1981.30.30055. Google Scholar

[13]

A. F. A. Lopes and R. Mañé, An invariant measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 45. doi: 10.1007/BF02584744. Google Scholar

[14]

M. Lyubich, Entropy properties of rational endomorphisms of the Riemann sphere,, Ergod. Th. & Dynam. Sys., 3 (1983), 351. doi: 10.1017/S0143385700002030. Google Scholar

[15]

R. Mañé, On the uniqueness of the maximizing measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 27. doi: 10.1007/BF02584743. Google Scholar

[16]

R. Stankewitz, Completely Invariant Julia Sets of Rational Semigroups,, Ph.D. Thesis. University of Illinois, (1998). Google Scholar

[17]

R. Stankewitz, Completely invariant Julia sets of polynomial semigroups,, Proc. Amer. Math. Soc., 127 (1999), 2889. doi: 10.1090/S0002-9939-99-04857-1. Google Scholar

[18]

R. Stankewitz, Completely invariant sets of normality for rational semigroups,, Complex Variables Theory Appl., 40 (2000), 199. doi: 10.1080/17476930008815219. Google Scholar

[19]

R. Stankewitz, T. Sugawa and H. Sumi, Some counterexamples in dynamics of rational semigroups,, Ann. Acad. Sci. Fenn. Math., 29 (2004), 357. Google Scholar

[20]

D. Sullivan, Quasiconformal homeomorphisms and dynamics. I. Solution of the Fatou-Julia problem on wandering domains,, Ann. of Math. (2), 122 (1985), 401. doi: 10.2307/1971308. Google Scholar

[21]

H. Sumi, Skew product maps related to finitely generated rational semigroups,, Nonlinearity, 13 (2000), 995. doi: 10.1088/0951-7715/13/4/302. Google Scholar

[22]

H. Sumi, Random complex dynamics and semigroups of holomorphic maps,, Proc. Lond. Math. Soc. (3), 102 (2011), 50. doi: 10.1112/plms/pdq013. Google Scholar

[23]

H. Sumi, Cooperation principle, stability and bifurcation in random complex dynamics,, Adv. Math., 245 (2013), 137. doi: 10.1016/j.aim.2013.05.023. Google Scholar

[24]

W. Zhou and F. Ren, The Julia sets of the random iteration of rational functions,, Chinese Science Bulletin, 37 (1992), 969. Google Scholar

show all references

References:
[1]

M. F. Barnsley, J. H. Elton and D. P. Hardin, Recurrent iterated function systems,, Constr. Approx., 5 (1989), 3. doi: 10.1007/BF01889596. Google Scholar

[2]

D. Boyd, An invariant measure for finitely generated rational semigroups,, Complex Variables Theory Appl., 39 (1999), 229. doi: 10.1080/17476939908815193. Google Scholar

[3]

T. Butz, W. Conatser, B. Dean, K. Hart, Y. Li and R. Stankewitz, Julia 2.0 fractal drawing program,, , (). Google Scholar

[4]

J. H. Elton, An ergodic theorem for iterated maps,, Ergodic Theory Dynam. Systems, 7 (1987), 481. doi: 10.1017/S0143385700004168. Google Scholar

[5]

D. Fried, S. M. Marotta and R. Stankewitz, Complex dynamics of Möbius semigroups,, Ergodic Theory Dynam. Systems, 32 (2012), 1889. doi: 10.1017/S014338571100054X. Google Scholar

[6]

N. Fujishima, Chaotic dynamical systems and fractals,, Bachelor thesis, (2013). Google Scholar

[7]

H. Furstenberg and Y. Kifer, Random matrix products and measures on projective spaces,, Israel J. Math., 46 (1983), 12. doi: 10.1007/BF02760620. Google Scholar

[8]

Z. Gong and F. Ren, A random dynamical system formed by infinitely many functions,, Journal of Fudan University, 35 (1996), 387. Google Scholar

[9]

J. Hawkins and M. Taylor, Maximal entropy measure for rational maps and a random iteration algorithme,, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1442. doi: 10.1142/S021812740300731X. Google Scholar

[10]

A. Hinkkanen and G. Martin, The dynamics of semigroups of rational functions I,, Proc. London Math. Soc., 73 (1996), 358. doi: 10.1112/plms/s3-73.2.358. Google Scholar

[11]

A. Hinkkanen and G. Martin, Julia sets of rational semigroups,, Math. Z., 222 (1996), 161. doi: 10.1007/BF02621862. Google Scholar

[12]

J. E. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713. doi: 10.1512/iumj.1981.30.30055. Google Scholar

[13]

A. F. A. Lopes and R. Mañé, An invariant measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 45. doi: 10.1007/BF02584744. Google Scholar

[14]

M. Lyubich, Entropy properties of rational endomorphisms of the Riemann sphere,, Ergod. Th. & Dynam. Sys., 3 (1983), 351. doi: 10.1017/S0143385700002030. Google Scholar

[15]

R. Mañé, On the uniqueness of the maximizing measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 27. doi: 10.1007/BF02584743. Google Scholar

[16]

R. Stankewitz, Completely Invariant Julia Sets of Rational Semigroups,, Ph.D. Thesis. University of Illinois, (1998). Google Scholar

[17]

R. Stankewitz, Completely invariant Julia sets of polynomial semigroups,, Proc. Amer. Math. Soc., 127 (1999), 2889. doi: 10.1090/S0002-9939-99-04857-1. Google Scholar

[18]

R. Stankewitz, Completely invariant sets of normality for rational semigroups,, Complex Variables Theory Appl., 40 (2000), 199. doi: 10.1080/17476930008815219. Google Scholar

[19]

R. Stankewitz, T. Sugawa and H. Sumi, Some counterexamples in dynamics of rational semigroups,, Ann. Acad. Sci. Fenn. Math., 29 (2004), 357. Google Scholar

[20]

D. Sullivan, Quasiconformal homeomorphisms and dynamics. I. Solution of the Fatou-Julia problem on wandering domains,, Ann. of Math. (2), 122 (1985), 401. doi: 10.2307/1971308. Google Scholar

[21]

H. Sumi, Skew product maps related to finitely generated rational semigroups,, Nonlinearity, 13 (2000), 995. doi: 10.1088/0951-7715/13/4/302. Google Scholar

[22]

H. Sumi, Random complex dynamics and semigroups of holomorphic maps,, Proc. Lond. Math. Soc. (3), 102 (2011), 50. doi: 10.1112/plms/pdq013. Google Scholar

[23]

H. Sumi, Cooperation principle, stability and bifurcation in random complex dynamics,, Adv. Math., 245 (2013), 137. doi: 10.1016/j.aim.2013.05.023. Google Scholar

[24]

W. Zhou and F. Ren, The Julia sets of the random iteration of rational functions,, Chinese Science Bulletin, 37 (1992), 969. Google Scholar

[1]

Rich Stankewitz, Hiroki Sumi. Backward iteration algorithms for Julia sets of Möbius semigroups. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6475-6485. doi: 10.3934/dcds.2016079

[2]

Hiroki Sumi, Mariusz Urbański. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 313-363. doi: 10.3934/dcds.2011.30.313

[3]

Hiroki Sumi. Dynamics of postcritically bounded polynomial semigroups I: Connected components of the Julia sets. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1205-1244. doi: 10.3934/dcds.2011.29.1205

[4]

Deena Schmidt, Janet Best, Mark S. Blumberg. Random graph and stochastic process contributions to network dynamics. Conference Publications, 2011, 2011 (Special) : 1279-1288. doi: 10.3934/proc.2011.2011.1279

[5]

Felix X.-F. Ye, Yue Wang, Hong Qian. Stochastic dynamics: Markov chains and random transformations. Discrete & Continuous Dynamical Systems - B, 2016, 21 (7) : 2337-2361. doi: 10.3934/dcdsb.2016050

[6]

Jun Hu, Oleg Muzician, Yingqing Xiao. Dynamics of regularly ramified rational maps: Ⅰ. Julia sets of maps in one-parameter families. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3189-3221. doi: 10.3934/dcds.2018139

[7]

Brendan Weickert. Infinite-dimensional complex dynamics: A quantum random walk. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 517-524. doi: 10.3934/dcds.2001.7.517

[8]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[9]

Mario Roy, Mariusz Urbański. Random graph directed Markov systems. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 261-298. doi: 10.3934/dcds.2011.30.261

[10]

Weiyuan Qiu, Fei Yang, Yongcheng Yin. Quasisymmetric geometry of the Cantor circles as the Julia sets of rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3375-3416. doi: 10.3934/dcds.2016.36.3375

[11]

Youming Wang, Fei Yang, Song Zhang, Liangwen Liao. Escape quartered theorem and the connectivity of the Julia sets of a family of rational maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5185-5206. doi: 10.3934/dcds.2019211

[12]

Ji Li, Kening Lu, Peter W. Bates. Invariant foliations for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3639-3666. doi: 10.3934/dcds.2014.34.3639

[13]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[14]

Johnathan M. Bardsley. Gaussian Markov random field priors for inverse problems. Inverse Problems & Imaging, 2013, 7 (2) : 397-416. doi: 10.3934/ipi.2013.7.397

[15]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 131-164. doi: 10.3934/dcds.2008.22.131

[16]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Corrigendum to: Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 593-594. doi: 10.3934/dcds.2015.35.593

[17]

Mark Comerford. Non-autonomous Julia sets with measurable invariant sequences of line fields. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 629-642. doi: 10.3934/dcds.2013.33.629

[18]

E. Kapsza, Gy. Károlyi, S. Kovács, G. Domokos. Regular and random patterns in complex bifurcation diagrams. Discrete & Continuous Dynamical Systems - B, 2003, 3 (4) : 519-540. doi: 10.3934/dcdsb.2003.3.519

[19]

Ivan Werner. Equilibrium states and invariant measures for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1285-1326. doi: 10.3934/dcds.2015.35.1285

[20]

Seung Won Kim, P. Christopher Staecker. Dynamics of random selfmaps of surfaces with boundary. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 599-611. doi: 10.3934/dcds.2014.34.599

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]